La mia nuova descrizione qui!
Price of a print issue €25.00
Chemotherapy is associated with different patterns of histopathological changes of the non-tumor-bearing liver. Hepatic infarction represents a relatively rare condition; the prevalence in several series of consecutive autopsies is 1.1%. To the best of our knowledge, no cases of liver infarction secondary to chemotherapy have been reported to date. We report a case of segmental hepatic infarction following the adjuvant chemotherapy with Oxaliplatin and Capecitabine in a patient who had undergone total gastrectomy and distal esophagectomy for gastric cancer. Liver infarction is usually managed by conservative therapy; interventional procedures such as percutaneous imaging-guided drainage or surgical evacuation should be reserved in cases where septic complications occur, with development of a hepatic abscess from the necrotic area. It is important to avoid misdiagnoses with liver metastases in order to define the most appropriate clinical management strategy.